WOW I finally feel better...awesome really

Discussion in 'Fibromyalgia Main Forum' started by remarkb, Mar 25, 2006.

  1. remarkb

    remarkb New Member

    Hi all

    Well now after 2 yrs of no life and wishing it would just all go away, I feel great. The relief ... well there are no words. I have prayed and been to so many docs I just started to forget what all I had been through and hope was failing.

    I went to a new Doc and SHE...lady docs rule... gave me provigil (sp?) and some clonazepam as well as some pain med called talacin. I dont know if this is a narc. but it works great for me...really I dont feel like I will need it for too much longer. The doc told me I may have sleep apnea and is sending me for a sleep study. So far after only 3 days, I am living and feel like I havent felt for over 2 yrs. I feel like I can do so much, but dont want to over do it... tomorrow I am going atv riding with my son and I cant wait.

    The sleep number bed is helping as well. I dont think it got me to this stage but I do think it is a factor.

    If anyone knows if Talacin is a narcotic please let me know. I am confused about it because the doc told me she would not write me a narc script but gave me this and from what I can read it is a narc.

    I hope you all feel better and come down south and go riding with me...

    Brian
  2. 69mach1

    69mach1 New Member

    i hope that is your magic cure...and stays forever...go to mayoclinic.com and look up the drug...or google the name

    jodie
  3. PVLady

    PVLady New Member

    Be very careful with Clonazepam, aka Klonopin. It is very addictive and difficult to stop. It is normally prescribed for anxiety. I had someone describe getting off this drug like you feel like paper crumbing inside.

    Please read all the side effects of these meds before you get too far along... What begins as your gift from heaven can turn into your worst nightmare. You can do a websearch on "withdrawing from Klonopin" and find alot of info.

    I agree if you have pain you need pain meds but Klonopin is different. They are called Benzodiazipines (Benzos).

    My worst nightmare happened when I took MS Contin (morphine) a couple of years ago. I was determined not to increase the dose. After 6 months I developed tolerance and was getting withdrawals before my next dose was due.

    At that time I got off MS Contin with a drug called Subutex. I have stayed on Subutex with my pain well controlled for over a year. I take a very small amount of Klonopin when I am really anxious, but as little as possible. My doctor advised Klonopin is ten times stronger than Valiums and very addictive.

    I am just a firm believer when you start a med you should know what is going to happen if you want to stop it. I wish someone would have warned me before I ever started M Contin. I went through a very bad time.

    I read on Talacin but did not understand. - You might discuss the side effects and potential for addiction with your pharmacist. You need to understand, some of these drugs work great for a few months then you develop a tolerance and need more to get the same effect.

    Before long you are on a large dose and there are side effects you may not like.

    I am not saying for you not to treat your pain - just be very informed.

    Take care


    [This Message was Edited on 03/26/2006]
  4. bettydroop

    bettydroop New Member

    HI. I looked for your med and actually got two meds. Is that the correct spelling?

    Then my eyes became Heeeeevvvvvyyyy... and I dozed off. Hope you find what you are looking for.

    Karen
  5. kch64

    kch64 New Member


    That's great news. I'm glad you're feeling much better.
  6. SherylD

    SherylD Guest

    I am sooo glad to hear that something is helping you!!!!

    I get so upset coming on here sometimes and not hearing of anyone feeling better...Or people only post the bad and not the good...

    This was the first post this morning that I seen and it made my day!! THere is hope for all of us...We need to just find what works!! :) I hope this keeps working for you!!

    I am so glad that you get to go riding with your son!! That's Awesome!! YOu have a great time!!

    SherylD
  7. eeyoreblue02

    eeyoreblue02 Member

    is a narcotic. Did your perhaps misspell the word in your post?
  8. skierchik

    skierchik New Member


    That is really great news. I love reading positive posts.

    If the drugs do become difficult to get off of try to find a Far Infrared Sauna. It may be at a wellness center, spa, health clinic etc. Your doc might know where to find one in your area. This will help you sweat the drugs out very quickly and make it much easier to go through.

    Congrats, Brian!

    skierchik
  9. Jgavi

    Jgavi New Member

    I think you spelt it wrong - you need an "E" in there and yes it is a narcotic like you said-


    Now about Provigil, I take it and what a great helper it is!

    Provigil was made for Narcolepsy patients but Drs are using it for many other things- nothing wrong with that since many drugs are, several side effects are, it makes you very happy! Drs are using it as an anti-depressant, but wont say they are!

    The bad news it has some bad side effects= chest pains, mental problems, rash, hives- it is a stimulant to the brain for sure- that's why your doing so well-

    This information (plus tones more) comes with the medication, you know the "patient information" paper that the pharmacist NEVER gives to you unless you ask....

    Ask for it OR better yet go on-line to www.provigil.com and at the top right hand corner click on "patient information" it is the same info as the piece of paper- goes into detail about the drug. READ!

    PROVIGIL IS A CONTROLLED SUBSTANCE!


    What Provigil does for me is snuffs out the pain medications drowsy and sleepy side effects.
    BUT if anyone takes this to late in the day you wont sleep -it is a very strong "upper" for many!

    JGavi
    [This Message was Edited on 03/26/2006]
    [This Message was Edited on 03/26/2006]
  10. remarkb

    remarkb New Member

    I know the Benzo's have horrible withdrawals, as I withdrew from a few yrs of Xanax. However, I know people that have taken this for 15 or more yrs. I feel that I will have to just take what works for now. I have had such a rough time for so long; I needed this relief and believe me it is a relief. I went riding today and had such a good time. There is a life outside of the bed, depression and pain. I sore that I would never take another Benzo after my ordeal with Xanax, but my life was at the point of loosing everything...like even my family was giving up on me.

    I did not spell the pain med correctly. I found out that it is a narcotic, but I dont care. It only makes me feel normal not high. And Provigil is great too. Maybe one day I can get off all the meds, but for now I NEED a break. I only wished I could share my relief with all on this site. But I will settle for being able to do things with my family...I am back and they love it.

    I will be careful and I thank you for your advise.

    To all of you I say this... if you find something that works ... post it, enjoy it, and dont stress over all the side effects...why not do what it takes to feel NORMAL...life is too short to waist it worring over things that may happen...take what you can get.

    Brian K
  11. jane32

    jane32 New Member

    I know you suffered from the fevers too what did the dr. say about them? Do you still ahve them on these meds?

    Did she say you have CFS or did she diagnose you with something else?
  12. remarkb

    remarkb New Member

    She really just said that I may be so worn down that I am dealing with ongoing virus infection. She said she does not think I have FM or CF she said that 90 percent of men who have the symptoms of FM really have sleep apnea...this is why she ordered a sleep study. I am not gettin the right levels of sleep...like I am never really sleeping and that will get you very sick and cause pain. The Provigil helps me during the day and gives me energy and the Klonipin must be putting me into the right levels of sleep. All I know is that I went from crying everyday griting my teeth with pain to rocking and rolling and feel like I can do everything....including work...my boss is so pleased. Anyway, the fever is gone...go figure.
  13. jane32

    jane32 New Member

    good for you and keep us updated on your progress!

    What type of dr. did you see?
  14. PVLady

    PVLady New Member

    I agree, we need to take the meds that will help us survive and I do mean survive.

    I believe I have been through the worst of the worst with fibro. The meds I take now, Subutex, is a mild opiate and thank goodness no more flares.

    I did not know you had experience with Zanax. I take a small amount of Klonopin a few times a day because I need it for anxiety. It does make me feel normal.

    I am happy for you and hope you continue on your path to a remission/recovery.

    Take care...
  15. remarkb

    remarkb New Member

    I cant believe I have made it to work everyday now for almost 2 weeks. I am myself again and it is awesome. I am taking Talecen twice a day and half a Provigil in the morning and half after lunch. I take the clonazepam at night. This mix has worked great for me. The only worry I have now is that it will stop working and I cant bare the thought of feeling like I was feeling for so long.

    I will keep you all informed of anything I learn that helps me other than the meds I have talked about. One thing someone has been telling me about is called something like... zangostine I dont know how to spell it but she says it is a magic cure...dont know.

    Right now life is good and that gives me hope and I hope it gives all others suffering hope.

    Brian